If you were to think of bruises in a normal context, you would probably only be considering the off-colored marks that take place when you have fallen down or when you have bumped into something too roughly. Your thought process would probably change if you looked down and suddenly determined that you now had unexplained blue and purple bruises on your extremities. For people taking the prescription drug Warfarin, this sudden realization is a too common occurrence, but if you are new to using Warfarin, you would probably find this situation startling.
The prescription drug Warfarin is usually prescribed to people who have a tendency to develop thrombosis or to people who have already developed a blood clot. When Warfarin is taken, it helps reduce the chance of embolism by reducing the the clot’s size and helping reduce the possibility that new clots will form. It is also prescribed to people who have sustained a recent heart attack.
If you are noticing black and blue bruises on your arms and legs only since you began taking Warfarin, you will undoubtedly have questions about the bruising. Even though this bruising is likely a result of taking Warfarin, you still need to determine the reasons for them happening and what you can do to stop it.
In the first place, be aware of the fact that Warfarin is a blood thinner and anti-coagulant. This drug prevents blood clots through reducing your body’s ability to clot blood by inhibiting the action of vitamin K, and because of that, relatively minor contusions will bleed more than they would if the Warfarin was not being taken.
Think about the way that a bruise is formed. You will find that a bruise is formed when a blood vessel under the skin is ruptured even if the skin itself is not. The blood leaks beneath the skin, giving bruises their dark coloration, and the more blood vessels that are broken, the larger and darker the bruise will be.
When a person is on Warfarin, more blood comes to the surface of the skin, and if you are not clotting, the bruises can be very dramatic indeed. Take some time and think about all the instances where you bark your shin, or when you bump into a counter or door. These instances can create bruises that look like they have come from a tumble down the stairs.
If you are concerned about how you can prevent the bruises that occur because of Warfarin, you should first speak to your doctor. There might be additional medications that can reduce these effects of Warfarin or actual replacement drugs for Warfarin, but these alternative drugs may be considerably more expensive and less convenient. Remember that the blood thinning properties of Warfarin is the primary reason for it being prescribed.
Dealing with your easy bruising does not have to be a hopeless endeavor. You should consider the benefits found in the unique, all natural formula found in the Bruises Be Banned daily program. You may not be able to avoid all bruising, but you can take steps to try to reduce your easy bruising. The Bruises Be Banned daily program can help reduce existing bruises in a few days, but most importantly, it can help you reduce bruising easily or prevent bruising altogether before they take place.
Carolyn Cooper is recognized as a renowned expert on bruise treatment through a combination of her educational experience in nutrition and her real life expertise with nutritional supplements for athletes, ranging from kids to the professional ranks. Get a free Special Report on bruising causes and see what she’s done to get us beyond the heartaches of easy bruising and prevent bruising